Could dopamine be too much? Or is it a wrong Diagnostic PD 5 years ago?

I was diagnosed 5 years ago with PD , started then on levodopa carbidopa (Sinemet) , I am now on 2 tablets 4 times a day. I get Dystonia (I was told) in my feet from time to time !

I ,this week , participated in my local hospital study on 4 days.....1 day an MRI was taken when I had to be OFF medications since 6 pm the day before - 1st time on No medications since diagnostic - in the morning I had many times Dystonia, freezing, needed my husband help for me to get ready....unil we left our home for the hospital 12:30 pm meeting . To our astonishment I was able to get off the car by myself and then to go on to the study , MRI , movement tests etc ...with no problems , my husband even took a video when we got back home 25 hours after my last dose Sinemet .

Could dopamine be too much? Or is it a wrong Diagnostic PD 5 years ago? 25 hours after my last dose of Sinemet I was fine and chocked of the result of this experience ! What should we do? What should we think? Is it too much dopamine the problem when I am on medication? Was I wrongly diagnosed and it is not Parkinson? Please help me understand, did you experienced something similar? Thank you

7 Replies

  • Only take meds to treat symptoms. or If meds have no effect, stop. That is my experience

  • Your question is going to get lots ofdfferent advice I think. I hope you work out what works for you.

    It sounds like you are overdosed. I have friends who gradually decreased the amount of meds until they felt it was the right amount for them.

    The problem some people have is treating the overdose symptoms (.which are like off symptoms ) with more meds and it just gets worse.

  • I think you need to talk to your doctor about this as soon as you can. Don't take the advice of any of us (except me............LOL).

  • Positive expectations increase dopamine levels. It is a routine phenomenon for PD patients to experience a dramatic improvement upon visiting the clinic. This is a case of the placebo effect actually being therapeutic.

  • Reccomend a youtube video. google "interview with the authors of Goodbye Parkinson.s, Helllo Life". the video presents a discussion between a panel of +Movement Disorder Neurologists and the authors. In the course of the discussion, your situation is mentioned.


  • I was seen by my Neurologist who specializes in movements disorders and she is decreasing my Sinemet, I should report in 7 has been almost 2 weeks down to starting 5 a day tomorrow, so far since the decrease I did not have any freezing ! I'll update on the results. Best Chantal

  • As promised here is my update 7 weeks decreasing Sinemet, I am now on 4 tablets instead of 8, no more freezing, a lot more energy, no apathy! Still have PD though!!! Slow movements, anxiety, non motors, but I am much better.

    Warning: each patient is different, does not mean it is going to help you as well!

    I did reduce with my Doctor's consent.

    I exercise a lot and started John Pepper theory.

    Best to all


You may also like...